Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Incoherent negatively curved groups

Author: Daniel T. Wise
Journal: Proc. Amer. Math. Soc. 126 (1998), 957-964
MSC (1991): Primary 20F32, 20F05
MathSciNet review: 1423338
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In part 1, a construction of Rips is modified so that it produces a CAT$(-1)$ group instead of a small-cancellation group. Thus, many of the applications of Rips' construction to small-cancellation groups may be applied to CAT$(-1)$ groups as well. Part 2 offers a simple way of producing incoherent groups.

References [Enhancements On Off] (What's this?)

  • [1] G. Baumslag, Some Problems in One-Relator Groups, in: Proc. Conf. Canberra 1973, Lecture notes in Math Vol. 372 (1973), 75-81. MR 51:717
  • [2] G. Baumslag, M. R. Bridson, C. F. Miller III, H. Short, Subgroups of Automatic Groups, pre-print.
  • [3] G. Baumslag, C. F. Miller III, H. Short, Unsolvable problems about Small Cancellation and Word Hyperbolic Groups, Bull. London Math. Soc. 26 (1994), 97-101. MR 94i:20053
  • [4] G. Baumslag and J. E. Roseblade, Subgroups of Direct Product of Two Free Groups, J. London Math. Soc. (2) 30 (1984), 44-52. MR 86d:20028
  • [5] R. Bieri, Homological dimension of discrete groups; Queen Mary College Math. Notes, Queen Mary College, London, 1976. MR 57:6224
  • [6] M. R. Bridson and A. Haefliger, Metric spaces of nonpositive curvature, to appear.
  • [7] S. M. Gersten, Questions on Geometric Group Theory for the Max Dehn Seminar, available by ftp at: /u/ma/gersten/MaxDehnSeminar (1995).
  • [8] M. Gromov, Hyperbolic Groups, in: Essays in Group Theory (S.M. Gersten ed.) (1987). MR 89e:20070
  • [9] R. C. Lyndon, and P. E. Schupp, Combinatorial Group Theory, Springer-Verlag, 1977. MR 58:28182
  • [10] E. Rips, Subgroups of Small Cancellation Groups, Bull. London Math. Soc. (1982), 45-47. MR 83c:20049
  • [11] G. P. Scott, Finitely generated 3-manifold groups are finitely presented, J. London Math. Soc. 6 (1973), 437-440. MR 52:1660
  • [12] J. P. Serre, Problems, in: Proc. Conf. Canberra 1973, Lecture notes in Math Vol. 372 (1974), 734-735. MR 51:656

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F32, 20F05

Retrieve articles in all journals with MSC (1991): 20F32, 20F05

Additional Information

Daniel T. Wise
Affiliation: Department of Mathematics, Fine Hall, Princeton University, Princeton, New Jersey 08544
Address at time of publication: Department of Mathematics, White Hall, Cornell University, Ithaca, New York 14853

Received by editor(s): March 17, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society